Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 11:13 PM CST for 4 counties in Illinois. It was in force for 77 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 11:13 PM CST (05:13 UTC)
- Expired
- Mar 7, 2017, 12:30 AM CST
- In force
- 77 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bureau County, IL, Henry County, IL, Putnam County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 11:20 PM CST | TSTM WND GST 60 | Whiteside County Airpor, IL | DELAYED REPORT. FROM AWOS. |
| Mar 7, 12:07 AM CST | TSTM WND DMG | 1 W Hennepin, IL | DELAYED REPORT FROM CO-OP OBSERVER. TIME ESTIMATED FROM RADAR. TOP OF A LARGE CEDAR TREE AND SEVERAL 2 INCH DIAMETER BRANCHES FROM A LOCUST TREE DOWN IN YARD. |
| Mar 7, 12:07 AM CST | TSTM WND DMG | Hennepin, IL | TIME ESTIMATED - TOP OF A LARGE CEDAR TREE AND SEVERAL 2 INCH BRANCHES FROM A LARGE LOCUST TREE BLEW DOWN IN THE HIGH WIND |
| Mar 7, 12:07 AM CST | TSTM WND DMG | Hennepin, IL | NUMEROUS TREES DOWN ON STATE ROUTE 26 ACROSS THE COUNTY. TIME ESTIMATED FROM RADAR. |
| Mar 7, 12:14 AM CST | TORNADO | N Ladd, IL | |
| Mar 7, 12:16 AM CST | TSTM WND DMG | 1 Nnw Mc Nabb, IL | MULTIPLE POWER POLES BROKEN ABOUT HALF WAY UP AT 1300E AND 600N. TIME ESTIMATED FROM RADAR |
| Mar 7, 12:16 AM CST | TSTM WND DMG | W Mc Nabb, IL | POWER LINE DOWN JUST WEST OF MC NABB ON THE MC NABB BLACKTOP. TIME ESTIMATED FROM RADAR. |
| Mar 7, 12:17 AM CST | TSTM WND DMG | Mc Nabb, IL | NUMEROUS TREES DOWN ON STATE ROUTE 89 ACROSS THE COUNTY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 8:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WUUS53 KDVN 070513
SVRDVN
ILC011-073-155-195-070630-
/O.NEW.KDVN.SV.W.0039.170307T0513Z-170307T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1113 PM CST MON MAR 6 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Putnam County in north central Illinois...
Eastern Whiteside County in northwestern Illinois...
Henry County in northwestern Illinois...
Bureau County in north central Illinois...
* Until 1230 AM CST
* At 1112 PM CST, severe thunderstorms were located along a line
extending from Coleta to Emerson to near Hooppole to near Woodhull,
moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sterling, Kewanee, Rock Falls, Princeton, Cambridge, Hennepin,
Geneseo, Spring Valley, Galva, Henry, Prophetstown, DePue,
Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield, Annawan and
Tiskilwa.
This includes the following highways...
Interstate 80 in Illinois between mile markers 16 and 72.
Interstate 74 in Illinois between mile markers 31 and 33.
Interstate 88 between mile markers 27 and 44.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across eastern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. These storms may cause serious injury
and significant property damage.
&&
A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.
LAT...LON 4110 8936 4115 8933 4115 8964 4123 8964
4123 8987 4115 8987 4115 9036 4150 9019
4180 8988 4193 8987 4193 8963 4159 8963
4158 8917 4110 8916
TIME...MOT...LOC 0512Z 257DEG 49KT 4189 8978 4180 8976 4148 8998 4112
9029
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs5 follow-up statements
506
WWUS53 KDVN 070539
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1139 PM CST MON MAR 6 2017
ILC011-073-155-195-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Whiteside IL-Henry IL-Bureau IL-
1139 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM...EASTERN WHITESIDE...EASTERN HENRY AND BUREAU COUNTIES...
At 1138 PM CST, severe thunderstorms were located along a line
extending from near Sterling to near Deer Grove to near Hooppole to
near Elmira, moving east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Sterling, Kewanee, Rock Falls, Princeton, Hennepin, Spring Valley,
Galva, DePue, Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield,
Annawan, Tiskilwa, Tampico, La Moille, Dalzell and Buda.
This includes the following highways...
Interstate 80 in Illinois between mile markers 26 and 72.
Interstate 88 between mile markers 37 and 44.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. These storms may cause serious injury
and significant property damage.
&&
A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8963 4122 8963 4122 8964 4123 8964
4123 8987 4115 8987 4115 9016 4150 9001
4177 8976 4192 8972 4192 8963 4159 8963
4159 8962 4158 8962 4157 8917 4110 8916
TIME...MOT...LOC 0538Z 268DEG 22KT 4183 8959 4164 8961 4147 8982 4117
8991
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
RP Kinney160
WWUS53 KDVN 070553
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1153 PM CST MON MAR 6 2017
ILC073-070603-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Henry IL-
1153 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8963 4122 8963 4122 8964 4123 8964
4123 8985 4147 8977 4168 8973 4176 8963
4159 8963 4159 8962 4158 8962 4157 8917
4110 8916
TIME...MOT...LOC 0553Z 257DEG 38KT 4174 8972 4145 8958 4125 8964
$$
ILC011-155-195-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Whiteside IL-Bureau IL-
1153 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM...SOUTHEASTERN WHITESIDE AND BUREAU COUNTIES...
At 1153 PM CST, severe thunderstorms were located along a line
extending from near Rock Falls to near Wyanet to near Bradford,
moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Walnut, Ladd,
Wyanet, Sheffield, Tiskilwa, La Moille, Dalzell, Buda, Bureau
Junction, McNabb, Deer Grove, Putnam, Mark, Ohio and Cherry.
This includes the following highways...
Interstate 80 in Illinois between mile markers 40 and 72.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for north central
and northwestern Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8963 4122 8963 4122 8964 4123 8964
4123 8985 4147 8977 4168 8973 4176 8963
4159 8963 4159 8962 4158 8962 4157 8917
4110 8916
TIME...MOT...LOC 0553Z 257DEG 38KT 4174 8972 4145 8958 4125 8964
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH665
WWUS53 KDVN 070601
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1201 AM CST TUE MAR 7 2017
ILC195-070610-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Whiteside IL-
1201 AM CST TUE MAR 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened. Therefore the
warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for north central
Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8963 4122 8963 4122 8964 4141 8964
4158 8959 4157 8917 4110 8916
TIME...MOT...LOC 0600Z 274DEG 57KT 4159 8946 4136 8944 4116 8950
$$
ILC011-155-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Bureau IL-
1201 AM CST TUE MAR 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM AND BUREAU COUNTIES...
At 1200 AM CST, severe thunderstorms were located along a line
extending from 7 miles east of Walnut to Princeton to 8 miles
northwest of Henry, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Walnut, Ladd,
Wyanet, Tiskilwa, La Moille, Dalzell, Bureau Junction, McNabb,
Putnam, Mark, Ohio, Cherry, Malden, Seatonville and Magnolia.
This includes the following highways...
Interstate 80 in Illinois between mile markers 48 and 72.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for north central
Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8963 4122 8963 4122 8964 4141 8964
4158 8959 4157 8917 4110 8916
TIME...MOT...LOC 0600Z 274DEG 57KT 4159 8946 4136 8944 4116 8950
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH704
WWUS53 KDVN 070619
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1219 AM CST TUE MAR 7 2017
ILC011-155-070630-
/O.CON.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Bureau IL-
1219 AM CST TUE MAR 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR PUTNAM AND EASTERN BUREAU COUNTIES...
At 1219 AM CST, severe thunderstorms were located along a line
extending from 7 miles northeast of La Moille to Dalzell to near
McNabb, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hennepin, Spring Valley, DePue, Granville, Ladd, La Moille, Dalzell,
McNabb, Mark, Cherry, Seatonville, Magnolia, Standard, Arlington,
Hollowayville, Spring Valley Airport, Zearing, Ottville, Van Orin and
Florid.
This includes the following highways...
Interstate 80 in Illinois between mile markers 64 and 72.
Interstate 180 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for north central
Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8937 4135 8934 4157 8936 4157 8917
4110 8916
TIME...MOT...LOC 0619Z 259DEG 49KT 4163 8922 4137 8919 4112 8927
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH905
WWUS53 KDVN 070626
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1226 AM CST TUE MAR 7 2017
ILC011-155-070635-
/O.EXP.KDVN.SV.W.0039.000000T0000Z-170307T0630Z/
Putnam IL-Bureau IL-
1226 AM CST TUE MAR 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND EASTERN BUREAU
COUNTIES WILL EXPIRE AT 1230 AM CST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A tornado watch remains in effect until 400 AM CST for north central
Illinois.
LAT...LON 4110 8934 4114 8932 4114 8934 4115 8933
4115 8937 4135 8934 4157 8936 4157 8917
4110 8916
TIME...MOT...LOC 0625Z 257DEG 49KT 4165 8912 4139 8909 4114 8917
$$
RP KinneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 544 PM CST Mon Mar 6 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 326 PM CST Mon Mar 6 2017 Deep 980 mb surface low was located just south of Grand Forks, ND. Extending from the low was a dryline through eastern NE all the way to West TX, with a cold front not too far behind the dryline. Convection over far eastern NE into western IA has rather quickly evolved into a QLCS, with several reports of marginal severe hail around 1 inch and damaging winds to 60 mph with these storms... an idea of the threat that exists here this evening. Tornado watch 61 issued earlier covers a good portion of Iowa and extends as far east as roughly a Manchester to Fairfield line until 10 pm. && .SHORT TERM...(Tonight) ISSUED AT 326 PM CST Mon Mar 6 2017 Hi-res convecting allowing models have been pretty consistent on depicting a broken line of storms sweeping across the area from west to east after 6 pm through midnight ahead of the cold front as it overtakes the dryline. A corridor of at least moderate instability (SBCAPE to around 1000 J/kg) and strong deep layer shear (0-6km 50-60 kts) will surge into the cwa prior to the arrival of the storms supportive of a severe threat with storms capable of wind gusts to 70 mph and hail to around quarter size. Given the strong environmental shear aided by strengthening low level jet will also come a threat for tornadoes, mainly along the leading edge of any line segments with favorable orientation of 0-3km shear vector to storm motion or with any backing of surface winds aided by mesoscale processes. Storms will be moving quite fast at likely around 50 mph or higher making for much less reaction time, thus imperative to have that action plan ironed out now ahead of the storms arriving this evening. .LONG TERM...(Tuesday through Monday) ISSUED AT 326 PM CST Mon Mar 6 2017 Forecast focus on very high winds and extreme/dangerous grass fire conditions for Tuesday and Wednesday. Otherwise, major pattern change with winter roaring back with the potential for several snowstorms within the next 10 days. Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly tracking from near Winnipeg, Manitoba to Hudson Bay during this time frame. Tight gradient around this cyclone will bring very strong winds to the cwa. On Tuesday, there is very deep mixing to about 500 mb which will tap 40-50 knot winds at the top of the mixed layer with excellent downward momentum transfer. West winds should be sustained at 25 to 35 mph with gusts to around 45 mph, possibly to 50 mph. These values should also occur on Wednesday. Later shifts will need to consider at least a wind advisory, if not a high wind warning in some portions of the cwa. Decided not to issue a high wind watch or wind advisory yet due to the severe weather threat to deal with this evening. Maximum temperatures on Tuesday will be in the 50s, with highs on Wednesday in the 40s north and 50s south. There will also be an extreme grass fire risk Tuesday and Wednesday during the afternoon. See fire weather section below. Convection Tuesday afternoon: Have added isolated thunder in our north half due to very steep low level lapse rates (8c/km) and very cold air aloft (-33c at 500 mb). Inverted-V shown on forecast soundings would promote enhanced surface winds if a shallow storm can develop, in addition to the very strong gradient winds. Thursday: Starting to turn cooler as 1050 mb high begins building out of western Canada. Northeast winds of around 10 mph will be over the cwa with maximum temperatures in the 40s north and 50 south. Friday through the weekend: Anytime you have a very intense cyclone you know a major pattern change will take place. 850 mb temperatures of -40c were noted in northwest Canada and this very cold airmass will settle southward across the northern United States. A storm system is expected to track from southern KS to the mid Atlantic states Friday night and Saturday, on the leading edge of the arctic air. This has the potential to spread accumulating snow across much of the cwa with highs in the 30s. However, it is too early for exact amounts. Sunday should be dry with high pressure over the cwa. Early next week: A clipper system looks to spread more accumulating snow in our northern cwa, with a cold rain in our south. However, low confidence a week away in regards to the track/intensity of this system. Also, low confidence in temperatures depending on snow cover. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 538 PM CST Mon Mar 6 2017 A fast moving cold front will pass through the terminals between 07/02Z and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain and wind gusts over 40 MPH. After the line passes, skies will clear with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will occur until the front passes. && .FIRE WEATHER... Issued at 326 PM CST Mon Mar 6 2017 Grassland Fire Danger Index values will be in the extreme category for Tuesday and Wednesday, during the afternoon hours. Dry vegetation combined with low humidity values and windy conditions will result in an extreme risk of grass fires Tuesday and Wednesday. Rainfall this evening will moisten the ground somewhat but sunshine, low humidity, and very windy conditions on Tuesday will quickly dry out the ground. Winds Tuesday and Wednesday are expected to gust up to 45 mph, possibly to 50 mph. Minimum relative humidity levels both days are forecast to be 20 to 30 percent, with temperatures in the 50s. Any grass fire would quickly get out of control. Did consider a fire weather watch for the entire cwa but due to this evenings severe weather threat decided to wait. Conditions certainly seem extreme for later shifts to issue a red flag warning. && .HYDROLOGY... Issued at 326 PM CST Mon Mar 6 2017 The overall trend of the Mississippi River forecasts has been slightly lower. The current forecasts for minor flooding at most points on the Mississippi River between L&D 15 and Burlington, IA do take into account predicted rainfall this afternoon and evening. Due to the fast movement of the storms this evening rainfall should have little to no effect on river levels for areas that have already crested and minimal effects for those areas that are at or downstream of the crest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Haase AVIATION...Nichols FIRE WEATHER...Haase HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 19 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Local storm report, Mar 6, 10:49 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL KEITHSBURG 41.10N 90.94W
03/06/2017 E0.25 INCH MERCER IL TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 6, 10:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO 4 SSE GRAND MOUND 41.77N 90.61W
03/06/2017 CLINTON IA TRAINED SPOTTER
SPOTTER ON HWY 30 BETWEEN GRAND MOUND AND CALUMUS LOOKING
SOUTHEAST.
&&
GROSSLocal storm report, Mar 6, 10:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 2 E WEST POINT 40.26N 91.15W
03/06/2017 E0.50 INCH HANCOCK IL TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 6, 10:56 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 NW WILLIAMSTOWN 41.58N 91.75W
03/06/2017 JOHNSON IA TRAINED SPOTTER
ROLL DOOR OFF OF SHOP BUILDING.
&&
GROSSLocal storm report, Mar 6, 10:59 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND GST CLINTON MUNICIPAL AIRPO 41.83N 90.33W
03/06/2017 M54 MPH CLINTON IA AWOS
&&
GROSSLocal storm report, Mar 6, 11:03 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 5 SW MACOMB 40.42N 90.76W
03/06/2017 E0.25 INCH MCDONOUGH IL TRAINED SPOTTER
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 83 min |
| Mar 6, 9:56 PM CST | Severe Thunderstorm Warning | DVN | Jo Daviess | 64 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Rock Island | 24 min |
| Mar 6, 10:13 PM CST | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 77 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry, Rock Island, Whiteside | 49 min |
| Mar 6, 10:39 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Stephenson, Whiteside | 67 min |
| Mar 6, 10:44 PM CST | Tornado Warning | DVN | Hancock, Henderson, McDonough, Warren | 31 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Carroll | 20 min |
| Mar 6, 10:56 PM CST | Tornado Warning | DVN | Carroll, Whiteside | 27 min |
| Mar 6, 10:58 PM CST | Tornado Warning | DVN | Henry, Mercer | 32 min |
| Mar 7, 12:08 AM CST | Tornado Warning | DVN | Bureau, Putnam | 17 min |
| Mar 7, 3:32 AM CST | Red Flag Warning | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 14 hr |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Carroll, Jo Daviess, Stephenson | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.